MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804275-23
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - medical device problem code 2017 clarifier: incorrect prep manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery (rca).The 2.75 x 23mm rx xience skypoint drug eluting stent (des) was prepped prior to removing the protective sheath.The sds was advanced to the lesion for deployment; however, the stent was noted to be dislodged and located at the radial access site of the copilot.The des with the dislodged stent was simply removed and replaced with another xience des and the procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned stent implant.The reported stent dislodgement was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no similar complaints from this lot.It was reported the 2.75 x 23mm rx xience skypoint stent delivery system was prepared for use prior to removing the protective sheath.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) states: prior to preparation of the device, remove the product mandrel and protective stent sheath by grasping the catheter just proximal to the stent (at the proximal balloon bond site), and with the other hand, grasp the stent protector and gently move distally.It is unknown if the ifu deviation directly caused or contributed to the reported event.A conclusive cause for the reported stent dislodgement could not be determined; however, stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with accessory devices.In this case, it is possible that the device may have interacted with the radial access site of the copilot, causing the observed material deformation, and ultimately contributing to the reported stent dislodgement; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19906376
Report Number2024168-2024-09191
Device Sequence Number12962626
Product Code NIQ
UDI-Device Identifier08717648233173
UDI-Public(01)08717648233173(17)270116(10)4012341
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804275-23
Device Catalogue Number1804275-23
Device Lot Number4012341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESSORY: COPILOT
Patient SexUnknown